Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Started shaking with increased heart rate. Feeling cold and suffocated. Taking ciplar and lonazip. Worrisome

Jun 2015
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 3337 Questions
my mother started shaking suddenly. the shake started from legs and reached her brain. Her eyes were also open. She was feeling increase in heart rate and lost conscious for a few moments. she was feeling suffocated also. Moreover she claims that whenever she tosses from one side to other side in the bed at night she feels shiver in her body. we have consulted one doctor he told this is a panic attack and given two medicines ie. Ciplar LA 40 and Lonazip 0.5. Also one medicine Lonazip MD 0.5 when same type of attack will come in the future. Please explain me about this disease and also about these medicines. What are the effects and side effects of these medicines. I m very worried about my mother.
Posted Thu, 11 Apr 2013 in Brain and Spine
Answered by Dr. Polash Sannigrahi 1 hour later

Thanks for your query.

Panic attack is a condition characterised by sudden episodes of fear or apprehension in an individual.
It can be due to stress or emotional factors, any abnormality in blood pressure or blood sugar levels, chronic illness, lack of certain essential nutrients in diet, exposure to any phobic situation, etc.

Regarding the medications:

1.Ciplar LA 40 is pharmacologically Propanolol, an anti hypertensive medication also used to treat anxiety & panic.
Side effect include: nausea, hypotension, sleep disturbances, shortness of breath, etc.

2. Lonazip 0.5 is pharmacologically Clonazepam, an anxiolytic medication (reduces anxiety)
Side effects include: drowsiness, confusion, loss of memory & motor function, etc on long term usage.

So, the medicines prescribed by her Doctor are correct, please continue them as advised.
However, if symptoms still persist, then kindly consult the treating Doctor or a Neurologist for further management.

There is no need to worry, your mother will be fine.
Make sure that she is not taking any stress, maintaining adequate hydration & having a nutritious balanced diet.

Wishing her a Good Health.

Let me know if I need to clarify further.

Thanks & take care.
Above answer was peer-reviewed by
Follow-up: Started shaking with increased heart rate. Feeling cold and suffocated. Taking ciplar and lonazip. Worrisome 13 minutes later
thank you doctor for your detailed explanation. But can you further suggest about balanced diet. ie what she can take in breakfast, lunch and dinner.
Answered by Dr. Polash Sannigrahi 19 hours later

Thanks for your follow up query.

The diet should include the following things:
1. Lots of fruits & vegetables
2. Avoid high carbohydrate & high fat foods
3. Milk & milk products to be consumed regularly
4. Multivitamin & multimineral supplements can also be taken such as Vit D, Vit B12, calcium, etc
5. If she takes non-veg diet, then fish & fish oils can be taken.
6. Also include foods XXXXXXX in antioxidants like nuts.

Hope I have been able to answer your query.

Please let me know if you have any further queries.


Dr. Polash Sannigrahi
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor